MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number ASD32A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the physician was implanting a 32mm gore® cardioform asd occluder.The device was deployed and recaptured and locked, but due to a residual shunt it was decided to remove the device.While removing with the retrieval cord, the eptfe loop broke.The retrieval cord was still intact.About 90% of the device was recaptured into the delivery catheter when the loop broke.The physician chose to send the patient to surgery for defect closure and to remove the device and, ensure that it did not embolize during removal.
 
Additional Manufacturer Narrative
The analysis of the returned partial device stated: it was reported the physician was implanting a 32mm gore® cardioform asd occluder.The device was deployed and recaptured and locked, but due to a residual shunt it was decided to remove the device.While removing the device with the retrieval cord, the eptfe loop broke.The retrieval cord was still intact.About 90% of the device was recaptured into the delivery catheter when the loop broke.The physician chose to send the patient to surgery for defect closure and to remove the device and ensure that it did not embolize during removal.¿ only the delivery catheter and occluder with an attached syringe were returned.¿ the delivery catheter was kinked at the guidewire port.¿ the right eyelet was completely unraveled.¿ lock loop was unremarkable.The failure experienced could not be recreated during the evaluation.Thus, the cause of the complaint is unknown and cannot be determined from the evidence available.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
dan kitterman
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14042658
Report Number2017233-2022-02846
Device Sequence Number6301667
Product Code MLV
UDI-Device Identifier00733132636495
UDI-Public00733132636495
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model NumberASD32A
Device Catalogue NumberASD32A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 YR
Patient SexFemale
Patient Weight8 KG